Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What causes stomach cramps during running?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi for the past few years whenever i go on extremely hard runs i have period like cramps for a couple hours after. i was wondering why this might be
Posted Sat, 11 Jan 2014 in Women's Health
Answered by Dr. Sree Gouri SR 38 minutes later
Brief Answer: Loss of electrolytes Detailed Answer: Hi, Thanks for the query. The possible causes for your problem are : - Electrolyte imbalance. Excessive sweating during running can lead to loss of electrolytes. - Loss of water during running can lead to dehydration. -Difficulty in taking breath due to continuous running. These can lead to muscle cramps. By taking adequate water and electrolytes before and after running, cramps can be reduced to some extent. If you have any associated symptoms like white discharge, that may indicate pelvic infection. Symptoms like burning micturition indicates urinary tract infection. In these cases, specific treatment is needed. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor